MK 3475 Side effects questions?

Posted By
7/19/2014 4:28pm
View other posts by
Activity
Replies: 2

Hi Everyone,

I have been in the MK 3475 trial with dosage 10mc/Kg every two weeks. After 6 months I stop the trial temporarily due to side effects - mainly GASTRITIS - COLLITIS and lost 40 lbs after my stay in the hospital. I restarted the trial 11 weeks later and after 4 months I stop the trial again due to SEVERE GASTRITIS that put me in the hospital again for a week, lost another 20 pounds! They say my pituitary might be in trouble, low testoterone levels....DILEMA... continue the trial and deal with the side effects (I don't have any weight to loose anymore...I am 115 pounds)  or stop the trial?!

Have anyone has this type of side effects or similar to this? Any advice will be greatly appreciate it.

Jacques

Anonymous - (7/19/2014 - 8:14pm)

I have been on trial for 2 + yrs with joint pain & rash. Over time, these side effects had become severe. I think the longer you stay on this drug, the more severe the side effects. In my first yr, the side effects were mild.

I am presently NED and waiting to get kicked off the trial once FDA approved it in October. I will try to hang on till then or try to get my doct to get Merck tolet me stopthe drug & if I have a recurrence give me the drug again.

Given your side effects, if you are NED,then I would get off the trial.

Dear Jacques,

I am so sorry that you are experiencing such side effects.  I was on the Nivo anti-PD1 for 2 1/2 years, and like you and anon posted, I have long argued that side effects are CUMULATIVE...though my doc said no.  Nobody starts off with problems...they develop!!!  I never had anything as bad as you are describing, my adverse effects were more related to arthralgias, rashes and mouth ulcers....which is NOTHING compared to what you have already been through.  But, I think it is important that those of us dealing with this speak out about the cumulative nature of what we are experiencing.  Additionally, side effects, while usually less severe than those that can be experienced with ipi, still fall in the same area of immune reactions.  Also, adverse effects are more frequent and severe with those of you at the higher end of the dosing range.  I was given only 1mg/kg.  I really don't have any perfect answer for you. I think perhaps the most important quesiton is whether your scans indicate you are having a positive reponse to the MK3475 or not.  That information would make a big impact on my decision on whether to continue the meds.

Wishing you my best, Celeste

While not nearly so devastating as your experiences, this is a post I made about the cumulative nature about the side effects I did experience on Nivo:  http://chaoticallypreciselifeloveandmelanoma.blogspot.com/2013/10/side-effects-of-nivolumabfinal-thoughts.html

chaoticallypreciselifeloveandmelanoma.blogspot.com